Alert archive / Arkansas / River Flood Warnings in 2016

River Flood Warning 150, NWS Shreveport, LA

December 29, 2016Columbia County, Arkansas; Webster Parish, Louisiana

NWS Shreveport, LA issued this river flood warning at Dec 29, 2016, 7:46 AM CST for Columbia County, Arkansas; Webster Parish, Louisiana. It took effect at Dec 30, 2016, 12:00 AM CST. It was in force for 8 days.

The area

The outline as issued.

The facts

Issued
Dec 29, 2016, 7:46 AM CST (13:46 UTC)
In effect from
Dec 30, 2016, 12:00 AM CST
Expired
Jan 6, 2017, 4:00 PM CST
In force
8 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Columbia County, AR, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 75 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bayou Dorcheat near Springhill (SPHL1). The gauge peaked at 13.12 ft at Jan 1, 2017, 7:00 PM CST.

actionminormoderate101512/2912/3012/3101/0101/0201/0301/0401/0501/0601/07
Action stage
10.5 ft
Minor stage
11 ft
Moderate stage
18 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07348700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

130 
WGUS44 KSHV 291346
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
746 AM CST THU DEC 29 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC027-LAC119-301346-
/O.NEW.KSHV.FL.W.0150.161230T0600Z-161231T0600Z/
/SPHL1.1.ER.161230T0600Z.161230T0600Z.161230T1200Z.NO/
746 AM CST THU DEC 29 2016

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Bayou Dorcheat Near Springhill.
* FROM LATE TONIGHT TO LATE FRIDAY NIGHT...or until the warning is 
  cancelled.
* AT  7:00 AM Thursday The stage was 10.6 feet. 
* Minor flooding is forecast. 
* Flood stage is 11.0 feet. 
* Forecast...The river is expected to rise to near flood stage after 
  midnight tomorrow.

&&

LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343

$$
9 follow-up statements
783 
WGUS84 KSHV 301543
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
943 AM CST FRI DEC 30 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC027-LAC119-311543-
/O.EXT.KSHV.FL.W.0150.000000T0000Z-170101T1800Z/
/SPHL1.1.ER.161230T0645Z.161231T0000Z.170101T0000Z.NO/
943 AM CST FRI DEC 30 2016

...The flood warning extended until Sunday afternoon...The flood 
warning continues for
  the Bayou Dorcheat Near Springhill.
* UNTIL SUNDAY AFTERNOON...or until the warning is cancelled.
* At  9:00 AM Friday The stage was 11.3 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet. 
* Forecast...The river will continue rising to near 11.5 feet by this
  evening. The river will fall below flood stage tomorrow evening.
* Impact...at 11.0 feet...Expect minor lowland flooding.

&&

LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343

$$

25
060 
WGUS84 KSHV 311449
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
849 AM CST SAT DEC 31 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC027-LAC119-011449-
/O.EXT.KSHV.FL.W.0150.000000T0000Z-000000T0000Z/
/SPHL1.1.ER.161230T0645Z.170101T1200Z.000000T0000Z.NO/
849 AM CST SAT DEC 31 2016

The flood warning continues for
  the Bayou Dorcheat Near Springhill.
* UNTIL FURTHER NOTICE...or until the warning is cancelled.
* At  8:00 AM Saturday The stage was 12.4 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet. 
* Forecast...The river will continue rising to near 12.8 feet by 
  Sunday morning then begin falling.
* Impact...at 13.0 feet...Minor lowland flooding of private boat 
  ramps. Move livestock to higher ground.

&&

LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343

$$

25
806 
WGUS84 KSHV 011454
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
854 AM CST SUN JAN 1 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC027-LAC119-021454-
/O.CON.KSHV.FL.W.0150.000000T0000Z-000000T0000Z/
/SPHL1.1.ER.161230T0645Z.170101T1800Z.000000T0000Z.NO/
854 AM CST SUN JAN 1 2017

The flood warning continues for
  the Bayou Dorcheat Near Springhill.
* UNTIL FURTHER NOTICE...or until the warning is cancelled.
* At  8:00 AM Sunday The stage was 13.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet. 
* Forecast...The river will continue rising to near 13.1 feet by 
  after midnight tomorrow then begin falling.
* Impact...at 13.0 feet...Minor lowland flooding of private boat 
  ramps. Move livestock to higher ground.

&&

LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343

$$

25
845 
WGUS84 KSHV 011525
FLSSHV

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
925 AM CST SUN JAN 1 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC027-LAC119-021454-
/O.CON.KSHV.FL.W.0150.000000T0000Z-000000T0000Z/
/SPHL1.1.ER.161230T0645Z.170101T1800Z.000000T0000Z.NO/
854 AM CST SUN JAN 1 2017

The flood warning continues for
  the Bayou Dorcheat Near Springhill.
* UNTIL FURTHER NOTICE...or until the warning is cancelled.
* At  8:00 AM Sunday The stage was 13.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet. 
* Forecast...The river will continue rising to near 13.1 feet by 
  after midnight tomorrow then begin falling.
* Impact...at 13.0 feet...Minor lowland flooding of private boat 
  ramps. Move livestock to higher ground.

&&

LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343

$$

25
185 
WGUS84 KSHV 020128
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
728 PM CST SUN JAN 1 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC027-LAC119-030128-
/O.CON.KSHV.FL.W.0150.000000T0000Z-000000T0000Z/
/SPHL1.1.ER.161230T0645Z.170102T0100Z.000000T0000Z.NO/
728 PM CST SUN JAN 1 2017

The flood warning continues for
  the Bayou Dorcheat Near Springhill.
* UNTIL FURTHER NOTICE...or until the warning is cancelled.
* At  7:00 PM Sunday The stage was 13.1 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet. 
* Forecast...The river will continue to fall to a stage of 12.9 feet 
  by Tuesday morning.
* Impact...at 13.0 feet...Minor lowland flooding of private boat 
  ramps. Move livestock to higher ground.

&&

LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343

$$

20
374 
WGUS84 KSHV 021444
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
844 AM CST MON JAN 2 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC027-LAC119-031444-
/O.CON.KSHV.FL.W.0150.000000T0000Z-000000T0000Z/
/SPHL1.1.ER.161230T0645Z.170102T0100Z.000000T0000Z.NO/
844 AM CST MON JAN 2 2017

The flood warning continues for
  the Bayou Dorcheat Near Springhill.
* UNTIL FURTHER NOTICE...or until the warning is cancelled.
* At  8:00 AM Monday The stage was 13.1 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet. 
* Forecast...The river will continue rising to near 13.1 feet by this
  afternoon.  Additional rises remain possible thereafter.
* Impact...at 13.0 feet...Minor lowland flooding of private boat 
  ramps. Move livestock to higher ground.

&&

LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343

$$

25
166 
WGUS84 KSHV 031512
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
912 AM CST TUE JAN 3 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC027-LAC119-041512-
/O.CON.KSHV.FL.W.0150.000000T0000Z-000000T0000Z/
/SPHL1.1.ER.161230T0645Z.170102T0100Z.000000T0000Z.NO/
912 AM CST TUE JAN 3 2017

The flood warning continues for
  the Bayou Dorcheat Near Springhill.
* UNTIL FURTHER NOTICE...or until the warning is cancelled.
* At  8:00 AM Tuesday The stage was 12.8 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet. 
* Forecast...The river will continue to fall to a stage of 12.5 feet 
  by tomorrow morning.
* Impact...at 13.0 feet...Minor lowland flooding of private boat 
  ramps. Move livestock to higher ground.

&&

LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343

$$

25
044 
WGUS84 KSHV 041534
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
934 AM CST WED JAN 4 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC027-LAC119-051534-
/O.EXT.KSHV.FL.W.0150.000000T0000Z-170108T0000Z/
/SPHL1.1.ER.161230T0645Z.170102T0100Z.170107T0600Z.NO/
934 AM CST WED JAN 4 2017

...The flood warning extended until Saturday evening...The flood 
warning continues for
  the Bayou Dorcheat Near Springhill.
* UNTIL SATURDAY EVENING...or until the warning is cancelled.
* At  9:00 AM Wednesday The stage was 12.4 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  early Saturday morning.
* Impact...at 13.0 feet...Minor lowland flooding of private boat 
  ramps. Move livestock to higher ground.

&&

LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343

$$

25
632 
WGUS84 KSHV 051706
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1106 AM CST THU JAN 5 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC027-LAC119-061706-
/O.EXT.KSHV.FL.W.0150.000000T0000Z-170106T2200Z/
/SPHL1.1.ER.161230T0645Z.170102T0100Z.170106T0400Z.NO/
1106 AM CST THU JAN 5 2017

The flood warning continues for
  the Bayou Dorcheat Near Springhill.
* UNTIL FRIDAY AFTERNOON...or until the warning is cancelled.
* At 10:00 AM Thursday The stage was 11.6 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet. 
* Forecast...The river will continue to fall to below flood stage  
  tonight.
* Impact...at 11.0 feet...Expect minor lowland flooding.

&&

LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343

$$

06

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Dec 29, 6:19 AM CST, 1 hour 27 minutes earlier.

Area forecast discussion, Dec 29, 6:19 AM CST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
619 AM CST Thu Dec 29 2016

.AVIATION...
For the 29/12z TAFs...The cold front mentioned in the previous
discussion has finally moved through the region leaving behind
cirrus and VFR conditions at all of the TAF sites. Expect VFR conditions
to continue through the TAF period at all sites. Winds today will
be out of the North between 10 to 15 kts with gusts up to 20kts
before diminishing by 30/00z to near 5kts. The cirrus should
diminished as we go through the TAF period...with skies becoming
FEW/SKC after 30/00z across the region./20/

&&

.PREV DISCUSSION... /issued 614 AM CST Thu Dec 29 2016/

DISCUSSION...
Early this morning a cold front had moved into Southeast Texas
and Central Louisiana and Mississippi along/near a line from
Natchez, Mississippi to Boyce and Hornbeck, Louisiana and
Brookeland and Huntsville, Texas. Only a few showers remained over
Southern La Salle and Grant parishes along the surface boundary
and will omit any precipitation chances for the start of the
morning forecast package. High pressure on the surface and aloft
will spread over the Four State Region today and remain across the
area through late Friday providing a break in the rain. Cold air
will settle over the area overnight providing freezing
temperatures for a few locations. By late Friday the surface high
pressure system will be shifting East of the Mississippi while the
ridge of high pressure aloft will flatten. Surface moisture will
be returning Friday night in the Southerly low level flow with
rain returning mainly after midnight and becoming widespread into
early Saturday and continuing through Sunday as a surface trough
of low pressure remains over parts of Southeast Texas and across
Central and Southern Louisiana and may lift Northeast Sunday
night. Out to the West a short wave trough of low pressure will
eject across the Desert Southwest and parts of Mexico into the
Southern Plains, but will dampen as it shifts into the central
parts of the country. A cold front will be nudged along the
fringes of the County Warning Area Sunday night as a result, but
will not move into the forecast area. Another stronger and more
amplified short wave trough will drop across the Desert Southwest
and Northern Mexico late Sunday night and will push our next cold
front from the west on Monday and then followed by a re-enforcing
cold front on Tuesday. Drier air with the Tuesday system will
return a break from the precipitation until late week. For the
late week model data hints at a cold arctic airmass affecting the
area with possible of rain with freezing temperatures. This far
out the models can take a different path but bears keeping a tab
on in the upcoming forecasts. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  59  33  55  45 /   0   0   0  30
MLU  59  32  54  42 /   0   0   0  20
DEQ  55  28  54  41 /   0   0   0  20
TXK  57  31  54  43 /   0   0   0  30
ELD  57  32  55  42 /   0   0   0  20
TYR  59  35  56  47 /   0   0   0  30
GGG  60  34  55  46 /   0   0   0  30
LFK  62  39  59  48 /  10   0   0  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

20
Hazardous weather outlook, Dec 29, 7:22 AM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
722 AM CST THU DEC 29 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-291800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
722 AM CST THU DEC 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...
SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A SERIES OF FRONTAL BOUNDARIES WILL RESULT IN THE RETURN OF
SHOWERS AND A FEW THUNDERSTORMS NEW YEARS WEEKEND AND INTO EARLY
NEXT WEEK. SOME OF THE STORMS MAY PRODUCE BRIEF HEAVY RAINS...
GUSTY WINDS...AND DEADLY LIGHTNING. FOR THE LAST OF NEXT WEEK...
AN ARCTIC AIRMASS MAY AFFECT THE AREA. NO ORGANIZED HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH
TONIGHT.

06

Nearby

River Flood Warnings in Arkansas, 2016River Flood Warnings in Louisiana, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.